MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE GRASPING FORCEPS INSERT

KARL STORZ SE & CO. KG CLICKLINE GRASPING FORCEPS INSERT
Model Number 33510AF
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by the manufacturer, karl storz in (b)(4).As per the evaluation: upon evaluation it was confirmed that the rivet head was broken off.The area around the breakage surface as well as the hinge is discolored.The breakage surface itself shows dark discoloration which indicates corrosion.The device shows some scratches and usage marks; it was manufactured in may 2005.No indication for a material or manufacturing related issue was found during the investigation.The root cause most probably is wear and tear which led to corrosion and the breakage of the rivet head.Limits of reprocessing and warning to check the device after reprocessing is included in the corresponding ifu.
 
Event or Problem Description
Per a vigilance report received from the factory in (b)(4), allegedly, there was an event that occurred at a healthcare facility in (b)(6).The report states that intraoperative waste of the fragment (rivet head) in situ was noticed immediately and recovered from the patient.

Brand Name
CLICKLINE GRASPING FORCEPS INSERT
Common Device Name
GRASPING FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key9624978
Report Number9610617-2020-00006
Device Sequence Number19451452
Product Code GCJ
UDI-Device Identifier04048551150993
UDI-Public4048551150993
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33510AF
Device Catalogue Number33510AF
Device Lot NumberEE2086
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;